Welcome to Just Answer: I sorry about your difficulties. I may not be able to provide you with solution or cause your problem considering the extensive testing and evaluation the you have gone through already. However, I can suggest few things to help reduce your symptoms of nystagmus
and focusing difficulty.
1. The fact that the symptoms are worse in the morning and subsides in the evening suggests a relationship to difference in the body level of stress hormones in the AM and PM. Since the stress hormones are more in the AM, it is possible that your doctor can consider the use of anti-anxiety medications such as Buspar, low dose propanolol to reduce adrenergic flow and hence reduce your symptoms. In addition, your doctor could also evaluate you with tests to determine the imbalance hormone, including 24-urine cortisol, catecholamine metabolites and 5-HIAA. However, you should discuss such option with your eye doctor, preferably neuro-ophthalmologist
2. It is also likely that you are experiencing eye cornea exposure at night causing increased irritation
and sensitivity of the cornea nerve and hence worsened symptoms in the AM. So, I suggest that you use over the counter Genreal gel or Lacri-lube gel at bedtime to reduce dry cornea and/or irritation in AM. In addition, if the pain-killers are narcotics, then there is higher chances of dry cornea. In that case, I would even suggest that you use preservative free tear drop 4 times during the daily, and the gel at bedtime.
It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.
A Positive Feedback and/or Bonus is welcomed and appreciated.
Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.